MAUDE Adverse Event Report: HOLOGIC, INC. EVIVA STEREOTACTIC GUIDED BREAST BIOPSY SYSTEM; BIOPSY INSTRUMENT

HOLOGIC, INC. EVIVA STEREOTACTIC GUIDED BREAST BIOPSY SYSTEM; BIOPSY INSTRUMENT
Model Number EVIVA_0913-12T
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Syncope/Fainting (4411)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not being returned therefore, a failure analysis of the complaint device cannot be completed.Device history record (dhr) review was conducted for the reported identification number.The lot was released meeting all qa specifications.
 
Event or Problem Description
It was reported on (b)(6) 2021 that during a biopsy procedure a second device needed to be used to complete the biopsy.Additional information was received on 05/25/2021 that reported the initial device failed to suction tissue/cores and no samples were retrieved.The patient experienced "copious bleeding and ultimately fainting." attempts to obtain additional information on the patient impact have been unsuccessful as of today.
 
Event or Problem Description
Additional information on the patient impact was received on 06/29/2021.The customer reported that the bleeding was mentioned because it "contributed to the complexity of the case." the patient was not on any medication, such as blood thinners, that could affect blood fluidity.It was known before the procedure that the patient is a "fainter" and no medical intervention was required due to the reported issues.

Brand Name
EVIVA STEREOTACTIC GUIDED BREAST BIOPSY SYSTEM
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
MDR Report Key12034522
Report Number1222780-2021-00163
Device Sequence Number4403785
Product Code KNW
UDI-Device Identifier15420045505339
UDI-Public(01)15420045505339(17)210721(10)19G22RL
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K180233
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2021
Device Model NumberEVIVA_0913-12T
Device Catalogue NumberEVIVA_0913-12T
Device Lot Number19G22RL
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer06/29/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1